Jump to content
Important Survey - Please Participate ×

Why symptoms in my body and not tapering


[Go...]

Recommended Posts

I am so frustrated. I love my doctor. He is about 70 years old, hasd a 10 year battle with Valium and is helping people all over the country come off benzos. I was holding steady at 1 mg while trying to heal my adrenals and hormones and then I quit 25 mg of Seroquel...boom big time wd. That was 9 months ago and not the same since. I am now up to 1.75 mg and still having symptoms. He is telling me that once I get to a stabilizing dose, no anxiety no symptoms he will start my taper. I asked him, wherebis the ceiling meaning how far up do I have to go? He said that once you get to a stable dose the ride down is easy . He uuses a compounding pharmacy and they tell me the same thing. They also tell me that by doing the 2.5 percent taper over 14 months once you're off your done. They said no one has called them back to reinstate.

 

I dont know what to believe anymore. As you can see by my signature line I've been through this all time and time again. Not sure what I'm looking for here tonight. Maybe some experiences that were/are positive????

Thanks

Link to comment
Share on other sites

Hey GG,

 

That is a great doctor you have there.  If he is not on the benzo wise doctor list, perhaps he wouldn't mind being added.  The logic he is using makes sense to me in both a physical and psychological sense.  The patient is less likely to fail in their taper plan if they start off feeling stable.  That is probably his mentality.  Many people, myself included, began tapering as a result of tolerance w/d.  Being on the same dose for 12 years, unfortunately, didn't register to me as a possible concern.  Many are prone to do a rapid taper or c/t when they are already feeling the tolerance w/d.  That said, I think you are in very good hands.  That 2.5% taper plan is ideal in my mind.  I think a lot of people would have liked to have gone that slow if they could have it back.  His plan is, essentially, to give you a "soft landing."  This would mean that you would be very close to being healed by the time you took your last dose.  Remember, this process we go through is the sum of the time we taper plus the time we are off the medications until we feel healed.  I know you had some setbacks in the past but I couldn't possibly imagine a better situation for you now.  Especially since you have the support of BB as well.  I believe you are going to do great :thumbsup:

 

Christopher

Link to comment
Share on other sites

Sounds like you have a great benzo wise doctor--that's great!  I hope he's willing to be listed on this site, people desperately need him.

 

From reading your sig line it sounds like you've had a series of CT type experiences (or too-rapid tapers, which amount to the same thing as far as our CNS is concerned) and several sudden switches on psych meds.

 

What seems to be consistent with this kind of history is that it's just going to take you longer to stabilize than it takes people with less traumatic and simpler histories. 

 

Not everyone, not even all the great doctors, understand yet that the CNS is all interrelated, you can't single out the effect of just one drug, because all neurotransmitter systems interact.  And our brain is always trying to adapt itself to these changes, and it has no inbuilt mechanisms to do so (since we've never encountered these kinds of attacks to our chemistry during evolution before).  So the various attempts at adaptation can be counterproductive and introduce a lot of chaos and erratic changes at the cellular level.  And these can predispose our CNS to vulnerability to future exposures.

 

I find that of the various factors that affect how tapers go, having a history like yours (and mine) is one of the strongest factors predicting more difficulty adapting to future changes.

 

To me, your story is typical and is exactly what I would predict.  You're only 9 months out from a CT on Seroquel, an antipsychotic (potent and dangerous and unpredictable drugs), and you already had, to begin with, a high-risk and destabilizing history. 

 

I agree with your doc--people do MUCH better on tapers if they start out already stable.

 

I think you just can't ignore the impact of your chaotic med history and that relatively recent CT off of an antipsychotic.  If that was the only drug you'd ever taken, you might be able to recover from a CT in 9 months, but with a history like yours I am not at all surprised you're still not stable. 

 

I would say, give yourself time to heal from that before even considering another taper.  If small updoses on the benzo are helping you then go ahead, slowly titrate them in, but any sudden changes in any kind of neurotransmitter-tweaking med at this point are likely to just prolong the healing process. 

 

I think you mostly need more time to heal before making further changes.

 

Also, given that you have a polydrug history, I'd recommend taking a look at Gianna's Beyond Meds website and some of the books she recommends.

 

Hang in there.  This will take time, but it will be worth it.  If you take it slow and don't further traumatize your CNS, you will heal and recover.

 

(And feel free to share my ideas and thinking with your doc--preferably by direct word for word quote if possible.)

Link to comment
Share on other sites

Thank you for for the information. I really appreciate it. My sig line didn't say it but I had to go back on the seroquel because the wd was too much. Thank you so much
Link to comment
Share on other sites

Hello Gods Grace,

 

I am so sorry to see you have had such a challenging journey. I am happy you found BenzoBuddies! You wrote to me on my blog when I think you were trying to write to Lilyagain. I wrote back to you on my blog "Summer's Taper from 5mg of Klonopin".

 

I wanted to let you know that the best book I have read regarding tapering off of psych meds is:

 

"Your Drug May Be Your Problem, How and Why to Stop Taking Psychiatric Medications" 2007 fully revised and updated edition, by Peter Breggin, M.D. (a Psychiatrist)

 

He has lots of information in there about tapering one drug at a time. It is important to do this at a pace that works for you.

 

I am happy you have such a wonderful and helpful doctor. I do too.

 

How are you feeling today?

 

Love,

Summer

Link to comment
Share on other sites

×
×
  • Create New...